MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that pain and loosening of an unknown component has occurred again.Depuy cement products were used.The doctors are trying to find out whether there is a possible allergy to one of the components of the bone cement used.The dermatologist/allergist needed the qualitative composition components or at least samples of the bone cement powder or bone cement liquid for an allergy test.On (b)(6) 2019, the patient underwent a primary left knee arthroplasty with implantation of depuy unicondylar sled prothesis to treat osteoarthritis.Depuy cement was utilized during the procedure.The patella was not resurfaced.There were no indicated intra-operative complications.On (b)(6) 2020, the patient underwent a left knee revision to address pain, adhesion, cysts, crepitus, and tibial tray loosening at the cement to implant interface.All components were removed, and the patella was resurfaced.On (b)(6) 2021, a left knee x-ray revealed osteolysis beneath the tibial plateau.On (b)(6) 2021, a left knee ct revealed possible tibial tray loosening.On (b)(6) 2021, the patient underwent a left knee aspiration to rule out infection due to increasing pain.The physician aspirated 15 ml of blood-tinged clear effusion and sent for microbiology and cell count.Results of aspiration not given within the available medical records.The physician also indicated a request for allergy testing for the bone cement.No results available regarding an allergy to bone cement.There is no evidence of a second revision involving the left knee.Doi: 2019, dor 1: unknown ((b)(4)), dor 2: unknown, unknown affected side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.This device was manufactured on 08-jan-2020.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : 1) quantity manufactured: (b)(4) parts.2) date of manufacture: 08-jan-2020.3) any anomalies or deviations identified in dhr: no.4) expiry date: 31-dec-2024.5) ifu reference: msa0902-00-252.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11618932
Report Number1818910-2021-07116
Device Sequence Number3279656
Product Code JWH
UDI-Device Identifier10603295231974
UDI-Public10603295231974
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0005
Device Catalogue Number960005
Device Lot NumberD20011001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG MOD TIB TRAY CEM COCR 4; SIGMA XLKCVD PLUS INS 4 12.5MM; SMARTSET GHV GENTAMICIN 20G; SMARTSET GHV GENTAMICIN 40G; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG MOD TIB TRAY CEM COCR 4; SIGMA XLKCVD PLUS INS 4 12.5MM; SMARTSET GHV GENTAMICIN 20G; SMARTSET GHV GENTAMICIN 40G
Outcome Attributed to Adverse Event Required Intervention;